Skin lesions associated with circulating lupus anticoagulant

Br J Dermatol. 1989 Mar;120(3):419-29. doi: 10.1111/j.1365-2133.1989.tb04170.x.

Abstract

This retrospective study of 295 patients extends the earlier findings of an association between lupus anticoagulation and thrombosis by demonstrating the occurrence of cutaneous lesions related to the coagulation defect in 70 patients. The most frequent cutaneous associations were thrombophlebitis, skin ulcer, gangrene, haemorrhage, and cutaneous necrosis. Of the patients with skin lesions, 41% had the skin lesion as the first sign of the disease. It is important to recognize this association because nearly 40% of the patients with skin lesions have multisystem thrombotic phenomena in the course of the disease.

MeSH terms

  • Adolescent
  • Adult
  • Aged
  • Blood Coagulation Disorders / complications*
  • Blood Coagulation Factors / analysis
  • Blood Coagulation Factors / immunology*
  • Female
  • Humans
  • Lupus Coagulation Inhibitor
  • Lupus Erythematosus, Systemic / complications
  • Lupus Erythematosus, Systemic / immunology*
  • Male
  • Middle Aged
  • Retrospective Studies
  • Skin / blood supply
  • Skin Diseases / etiology*
  • Skin Diseases / pathology
  • Thrombosis / pathology

Substances

  • Blood Coagulation Factors
  • Lupus Coagulation Inhibitor